MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT HELICAL 10 VTA; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT HELICAL 10 VTA; EMBOLIZATION COIL
Model Number 100410H2HS-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during treatment for an unruptured aneurysm, the coil detached inside the microcatheter.The coil was removed in its entirety along with the microcatheter.There was no reported patient injury or intervention.The patient was reported to be normal.
 
Additional Manufacturer Narrative
The pusher, implant, introducer, and microcatheter were returned for analysis.The pusher was found to be undamaged.The strain relief was observed to be unburnt and in good condition.The microcatheter contained a kink approximately 20cm from the distal portion.The implant was returned inside the microcatheter beyond the kinked location.No damage was observed to the implant inside the microcatheter.A guidewire was inserted into the microcatheter, but resistance was felt at the proximal of the implant, and advancement of the implant was not possible.The microcatheter was then cut and the implant was pulled from the device.Some damage occurred to the implant during the attempted removal.The implant was covered with blood contamination, and was found to have lost its shape.The monofilament was removed from the pusher and it contained a stretched tail profile, with a rebound of 0.085." based upon the investigation analysis and available information, the reported complaint is confirmed.The implant was returned detached from the pusher.The implant detached in the microcatheter as a result of a tensile break in the monofilament.The break is indicative of over-specification tensile forces being placed on the device.The root cause of the friction could not be determined.

Brand Name
HYDROSOFT HELICAL 10 VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8533834
Report Number2032493-2019-00099
Device Sequence Number2191486
Product Code HCG
UDI-Device Identifier00816777022967
UDI-Public(01)00816777022967(11)180913(17)230831(10)1809135PR
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number100410H2HS-V
Device Catalogue Number100410H2HS-V
Device Lot Number1809135PR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight70